Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 32, NWS Twin Cities, MN

July 14, 2009Kandiyohi County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 14, 2009, 3:47 PM CDT for Kandiyohi County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2009, 3:47 PM CDT (20:47 UTC)
Expired
Jul 14, 2009, 4:15 PM CDT
In force
28 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

County Kandiyohi County, MN

The radar

The Minneapolis radar (KMPX), 123 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 2:40 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 142047
SVRMPX
MNC067-142145-
/O.NEW.KMPX.SV.W.0032.090714T2047Z-090714T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
347 PM CDT TUE JUL 14 2009

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KANDIYOHI COUNTY IN CENTRAL MINNESOTA...

* UNTIL 445 PM CDT

* AT 344 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
  THIS STORM WAS LOCATED NEAR RAYMOND...OR ABOUT 11 MILES SOUTHWEST
  OF WILLMAR...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  PRIAM...
  WILLMAR...
  KANDIYOHI...
  SPICER...
  ATWATER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHERN MINNESOTA.

&&

LAT...LON 4534 9503 4513 9476 4494 9524 4510 9525
TIME...MOT...LOC 2048Z 222DEG 25KT 4504 9520

$$

LS
2 follow-up statements
000 
WWUS53 KMPX 142057
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
357 PM CDT TUE JUL 14 2009

MNC067-142145-
/O.CON.KMPX.SV.W.0032.000000T0000Z-090714T2145Z/
KANDIYOHI MN-
357 PM CDT TUE JUL 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL KANDIYOHI COUNTY...

AT 357 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THE SEVERE STORM WAS LOCATED NEAR PRIAM...OR ABOUT 2 MILES
NORTHEAST OF PRIAM...AND MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE...WILLMAR...KANDIYOHI...SPICER
AND ATWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHERN MINNESOTA.

&&

LAT...LON 4534 9503 4513 9476 4497 9517 4510 9525
TIME...MOT...LOC 2058Z 235DEG 23KT 4510 9510

$$

LS
000 
WWUS53 KMPX 142115
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
415 PM CDT TUE JUL 14 2009

MNC067-142125-
/O.CAN.KMPX.SV.W.0032.000000T0000Z-090714T2145Z/
KANDIYOHI MN-
415 PM CDT TUE JUL 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KANDIYOHI COUNTY IS
CANCELLED...

RADAR INDICATED THAT THE SEVERE STORM HAD WEAKENED BELOW SEVERE 
LEVELS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT 
TUESDAY EVENING FOR SOUTHERN MINNESOTA. ADDITIONAL SEVERE 
THUNDERSTORMS REMAIN POSSIBLE.

LAT...LON 4534 9503 4513 9476 4497 9517 4510 9525
TIME...MOT...LOC 2115Z 235DEG 23KT 4516 9497

$$

LS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:49 PM CDT, 58 minutes earlier.

Area forecast discussion, Jul 14, 2:49 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
249 PM CDT TUE JUL 14 2009

.DISCUSSION...

STRONG COLD FRONT ACROSS SODAK AS RAPIDLY APPROACHING WRN MN THIS
AFTERNOON. EXTENSIVE CLOUD COVER OUT AHEAD OF THE FRONT HAS HELD
INSTABILITY DOWN SOMEWHAT...YET SPC MESOANALYSIS STILL INDICATES
MLCAPES ACROSS SE SODAK HAVE RISEN TO OVER 1500 J/KG AHEAD OF
THE COLD FRONT WHERE DEWPOINTS HAVE RISEN INTO THE UPPER 60S/LOWER
70S. 18Z LAPS SOUNDING FROM SE SODAK SHOWS ONLY A WEAK CAP REMAINING
AND IT SHOULD NOT TAKE TO MUCH LONGER TO SEE STORMS TAKE OFF. WATER
VAPOR SHOWS A SHORT WAVE AND UPPER JET STREAK MOVING TOWARD SW MN AT
THE MOMENT. ALSO SEEING STRONG MID LEVEL JET NOSING INTO SW
MN...RESULTING IN SOME NICELY CURVED HODOGRAPHS AND DEEP LAYER SHEAR
APPROACHING 50 KTS OVER SRN MN. ALL OF THIS CONTINUES TO POINT TO A
SEVERE THREAT FOR THIS AFTERNOON/EVENING ACROSS MN CWA. FOR
WI...WILL HAVE TO SEE HOW THINGS EVOLVE IN MN...BUT IT WILL BE LATER
BEFORE THEY GET INTO THE MAIN ACTIVITY.

FOR TIMING OF FRONT...DID A NAM/GFS BLEND...WHICH BRINGS THE FRONT
INTO WRN MN AROUND 21Z...THE TWIN CITIES AROUND 03Z...AND OUT OF WI
PORTION OF CWA CLOSE TO 12Z. TRIED TO TIME POPS SIMILAR TO
THIS...WITH 60/70 POPS OUT AHEAD OF THE FRONT. THIS FRONT OF COURSE
WILL MAKE LOWS TONIGHT TRICKY...BUT GENERALLY LIKE THE IDEA FROM THE
MAV/MET OF HAVING RATHER MILD LOWS IN THE MID 60S ACROSS
WI...TAILING OF TO THE MID 50S OUT WEST. COLDER AIR WILL BE COMING
IN WITH NEXT SHORTWAVE ROTATING AROUND DEEP UPPER LOW THAT WILL BE
CENTERED JUST NORTH OF LAKE SUPERIOR THURSDAY. MOISTURE WILL BE
LIMITED BEHIND TODAYS SYSTEM...SO HAVE GONE WITH A DRY FORECAST FOR
CWA THURSDAY...THOUGH A SPRINKLE OR TWO CAN NOT BE RULED OUT. THIS
SHORT WAVE WILL BRING A SECOND...MORE ROBUST SHOT OF COLD AIR. IN
FACT...NAM AND GFS BRING H85 TEMPS DOWN TO NEAR 0C THURSDAY NIGHT
ACROSS THE WRN UP OF MI...THIS IS ABOUT 3 SD BELOW NORMAL...SO
EXPECT A COUPLE OF COOL DAYS THURSDAY AND FRIDAY ACROSS ERN
CWA...ESPECIALLY IF IT ENDS UP BEING MOSTLY CLOUDY AS MOST GUIDANCE
HAS AT THE MOMENT. HAVE CUT BACK ON HIGHS THURSDAY AND
FRIDAY...THOUGH MORE REDUCTIONS MAY BE NEEDED IF IT LOOKS LIKE
CLOUDS WILL BE AN ISSUE BOTH DAYS. AS FOR RAIN...COLDEST AIR ALOFT
WILL BE OVER WI FRIDAY...AND STEEP LAPSE WILL LIKELY LEAD TO SOME
SCATTERED SHOWERS DEVELOPING BY THE AFTERNOON OVER NE CWA.

FOR THE WEEKEND...UPPER PATTERN WILL BECOME HIGHLY AMPLIFIED...WITH
A TROUGH DEEPENING TO THE EAST AND SHARP RIDGE BUILDING FROM THE
FOUR CORNERS REGION...NE INTO CENTRAL CANADA. THIS WILL KEEP THE
AREA DRY UNTIL NEXT WEEK...WHEN THE RIDGE IS FORECAST TO FLATTEN OUT
AND RETURN FLOW WILL BE COMING BACK. TEMPERATURES WILL SLOWLY
RECOVER BACK INTO THE LOW 80S NEXT AFTER THE COLDEST DAY FRIDAY.
PRECIP CHANCES LOOK TO HOLD OFF UNTIL MONDAY NIGHT...AS RETURN FLOW
AROUND THE WEEKEND HIGH REALLY DOES NOT BECOME ESTABLISHED OVER THE
AREA UNTIL MONDAY. GIVEN A MORE ACTIVE PATTERN LOOKS TO COME BACK
FOR NEXT WEEK...HAVE PUT UP MAINLY CHANCE POPS FOR THE CWA MONDAY
AND TUESDAY.

&&

.AVIATION.../18Z TAF ISSUANCE/
EXPECT TO CONTINUE TO SEE THUNDERSTORM COVERAGE/INTENSITY INCREASE
THIS AFTERNOON ACROSS WEST CENTRAL MN THIS AFTERNOON AHEAD OF AN
APPROACHING FRONT OVER THE DAKOTAS. KAXN/KRWF/KSTC WILL BE UNDER
THE GUN FOR TS ACTIVITY PRIOR TO 21Z...WITH ACTIVITY THEN POSSIBLE
AT KMSP/KRNH/KEAU BETWEEN 23Z AND 04Z. ANY STORMS THAT DEVELOP
WILL HAVE THE POTENTIAL TO PRODUCE TEMPORARY IFR
CONDITIONS...ALONG WITH LARGE HAIL AND STRONG WINDS...AS
INSTABILITY/SHEAR PARAMETERS INDICATE SUPERCELL MODE. WILL ALSO
LIKELY SEE A PERIOD OF MVFR CIGS ATTENDANT WITH THE FRONT. OTHERWISE..GUSTY
SOUTHEASTERLY WINDS WILL SHIFT TO WESTERLY TONIGHT...AND
EVENTUALLY NORTHWESTERLY ON WEDNESDAY WITH THE FROPA.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MPG/LS
Hazardous weather outlook, Jul 14, 12:54 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1254 PM CDT TUE JUL 14 2009

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
151800-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1254 PM CDT TUE JUL 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ACROSS WEST CENTRAL MINNESOTA ARE EXPECTED TO
BECOME MORE NUMEROUS THIS AFTERNOON AHEAD OF A COLD FRONT PUSHING
ACROSS THE EASTERN DAKOTAS. THESE STORMS WILL SPREAD EAST ACROSS
THE OUTLOOK AREA DURING THE REMAINDER OF THE AFTERNOON AND
EVENING. SEVERE WEATHER...INCLUDING LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE. A FEW TORNADOES MAY ALSO OCCUR...PRIMARILY WEST
OF THE INTERSTATE 35 CORRIDOR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS WEST
CENTRAL MINNESOTA AFTER 3 PM...AND ACROSS THE REMAINDER OF CENTRAL
AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS.

In the hours before

Special weather statement, Jul 14, 1:42 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
142 PM CDT TUE JUL 14 2009

MNZ042-043-142000-
MORRISON-TODD-
142 PM CDT TUE JUL 14 2009

...THUNDERSTORMS MOVING OVER MORRISON AND TODD COUNTIES THROUGH 300
PM CDT...

AT 141 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF VERNDALE
TO 14 MILES SOUTHWEST OF STAPLES TO 10 MILES NORTHWEST OF SAUK
CENTRE. THESE STORMS WERE MOVING NORTHEAST AT 45 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CLOTHO.
  WEST UNION.
  STAPLES.
  PHILBROOK.
  MOTLEY.
  CUSHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4631 9455 4634 9442 4629 9434 4626 9434
      4623 9439 4617 9436 4616 9390 4577 9503
      4578 9513 4599 9515 4616 9507 4637 9509
      4638 9473
TIME...MOT...LOC 1842Z 244DEG 41KT 4645 9497 4620 9495
          4581 9513

TRH
Special weather statement, Jul 14, 2:19 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
219 PM CDT TUE JUL 14 2009

MNZ049-142000-
STEARNS-
219 PM CDT TUE JUL 14 2009

AT 219 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES EAST OF NEW MUNICH. THIS STORM WAS MOVING EAST
AT 40 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  FREEPORT.
  FARMING.
  ALBANY.
  AVON.
  HOLDINGFORD.
  OPOLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4577 9428 4553 9418 4547 9483 4567 9487
TIME...MOT...LOC 1919Z 250DEG 34KT 4562 9469
Special weather statement, Jul 14, 2:26 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
226 PM CDT TUE JUL 14 2009

MNZ043-050-142015-
BENTON-MORRISON-
226 PM CDT TUE JUL 14 2009

AT 223 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF FORT
RIPLEY TO 3 MILES NORTH OF SOBIESKI TO UPSALA. THESE STORMS WERE
MOVING EAST AT 45 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SOBIESKI.
  BOWLES.
  BOWLUS.
  ROYALTON.
  PIERZ.
  BUCKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4626 9435 4623 9439 4617 9436 4616 9381
      4599 9381 4598 9379 4583 9378 4579 9462
      4597 9458 4631 9462
TIME...MOT...LOC 1926Z 277DEG 38KT 4625 9431 4596 9442
          4578 9455

LS
Special weather statement, Jul 14, 3:06 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
306 PM CDT TUE JUL 14 2009

MNZ048-142045-
POPE-
306 PM CDT TUE JUL 14 2009

AT 305 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES SOUTH OF STARBUCK. THIS STORM WAS MOVING
NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  STARBUCK.
  LONG BEACH.
  GLENWOOD.
  VILLARD.
  WESTPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 9
PM CDT.

&&

LAT...LON 4576 9538 4576 9514 4551 9514 4543 9559
      4558 9573
TIME...MOT...LOC 2005Z 237DEG 41KT 4556 9554

LS
Special weather statement, Jul 14, 3:22 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
322 PM CDT TUE JUL 14 2009

MNZ042-142100-
TODD-
322 PM CDT TUE JUL 14 2009

AT 318 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR HEWITT. THIS STORM WAS MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HEWITT.
  STAPLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 9
PM CDT.

&&

LAT...LON 4634 9467 4616 9514 4636 9516 4637 9474
TIME...MOT...LOC 2022Z 240DEG 38KT 4636 9505

TRH
Special weather statement, Jul 14, 3:36 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
336 PM CDT TUE JUL 14 2009

MNZ056-057-142115-
CHIPPEWA-KANDIYOHI-
336 PM CDT TUE JUL 14 2009

AT 335 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING 4 MILES EAST OF CLARA CITY. THESE STORMS WAS MOVING
NORTHEAST AT 25 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CLARA CITY.
  PRINSBURG.
  RAYMOND.
  BLOMKEST.
  PRIAM.
  PENNOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 9
PM CDT.

&&

LAT...LON 4529 9477 4490 9476 4489 9535 4509 9544
TIME...MOT...LOC 2036Z 229DEG 22KT 4497 9528

LS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:42 PM CDTSpecial Weather StatementMPXTodd78 min
Jul 14, 2:19 PM CDTSpecial Weather StatementMPXStearns41 min
Jul 14, 2:26 PM CDTSpecial Weather StatementMPXMorrison49 min
Jul 14, 3:06 PM CDTSpecial Weather StatementMPXPope39 min
Jul 14, 3:22 PM CDTSpecial Weather StatementMPXTodd38 min
Jul 14, 3:36 PM CDTSpecial Weather StatementMPXKandiyohi39 min
Jul 14, 3:49 PM CDTSevere Thunderstorm WarningMPXMorrison, Todd43 min
Jul 14, 4:11 PM CDTSpecial Weather StatementMPXPope49 min
Jul 14, 4:23 PM CDTTornado WarningMPXPope, Swift37 min
Jul 14, 4:36 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Stearns39 min
Jul 14, 4:44 PM CDTTornado WarningMPXKandiyohi, Meeker, Stearns46 min
Jul 14, 4:48 PM CDTTornado WarningMPXPope, Stearns42 min
Jul 14, 4:55 PM CDTSevere Thunderstorm WarningMPXDouglas50 min
Jul 14, 5:00 PM CDTTornado WarningMPXKandiyohi, Meeker, Stearns45 min
Jul 14, 5:13 PM CDTTornado WarningMPXDouglas47 min
Jul 14, 5:32 PM CDTTornado WarningMPXStearns28 min
Jul 14, 5:38 PM CDTSpecial Weather StatementMPXTodd37 min
Jul 14, 5:48 PM CDTFlash Flood WarningMPXMorrison, Todd2 hr
Jul 14, 5:50 PM CDTSpecial Weather StatementMPXBenton25 min
Jul 14, 5:54 PM CDTSpecial Weather StatementMPXTodd66 min
Jul 14, 6:04 PM CDTSpecial Weather StatementMPXBenton26 min
Jul 14, 6:07 PM CDTSpecial Weather StatementMPXSherburne23 min
Jul 14, 6:11 PM CDTSevere Thunderstorm WarningMPXBenton, Sherburne, Stearns52 min
Jul 14, 6:18 PM CDTTornado WarningMPXBenton, Sherburne, Stearns42 min
Jul 14, 6:39 PM CDTSpecial Weather StatementMPXMorrison51 min
Jul 14, 6:41 PM CDTAreal Flood WarningMPXBenton, Stearns4 hr
Jul 14, 6:57 PM CDTSpecial Weather StatementMPXSherburne48 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.